Alert archive / Oregon / Gale Warnings in 2013

Gale Warning 5, NWS Medford, OR

March 18, 2013

NWS Medford, OR issued this gale warning at Mar 18, 2013, 2:55 PM PDT. It took effect at Mar 19, 2013, 2:00 PM PDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 18, 2013, 2:55 PM PDT (21:55 UTC)
In effect from
Mar 19, 2013, 2:00 PM PDT
Expired
Mar 19, 2013, 5:31 PM PDT
In force
4 hr
Issued by
NWS Medford, OR

The text

As transmitted, in the capitals the NWS used until 2016.

902 
WHUS76 KMFR 182155
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
255 PM PDT MON MAR 18 2013

PZZ350-356-370-376-191100-
/O.UPG.KMFR.GL.A.0004.130319T2100Z-130320T1200Z/
/O.UPG.KMFR.SE.A.0005.130319T2100Z-130320T1200Z/
/O.NEW.KMFR.SE.W.0008.130319T2100Z-130321T0600Z/
/O.NEW.KMFR.GL.W.0005.130319T2100Z-130320T1200Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
255 PM PDT MON MAR 18 2013

...GALE WARNING IN EFFECT FROM 2 PM TUESDAY TO 5 AM PDT
   WEDNESDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 2 PM TUESDAY TO 11 PM
   PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 2 PM TUESDAY TO 5 AM PDT
WEDNESDAY. A HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS
HAZARDOUS SEAS WARNING IS IN EFFECT FROM 2 PM TUESDAY TO 11 PM
PDT WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. THE
HAZARDOUS SEAS WATCH IS NO LONGER IN EFFECT. 

* WINDS: SOUTH WINDS WILL INCREASE TO 20 TO 30 KNOTS LATE TUESDAY
  MORNING...THEN TO SOUTH GALE FORCE 35 TO 45 KNOTS TUESDAY
  AFTERNOON AND TUESDAY NIGHT.

* SEAS: COMBINED SEAS WILL BUILD TO 11 TO 13 FEET TUESDAY
  AFTERNOON AND EVENING...THEN PEAK AT 12 TO 15 FEET TUESDAY
  NIGHT. COMBINED SEAS WILL BE 11 TO 13 FEET WEDNESDAY THROUGH
  WEDNESDAY EVENING. SEAS WILL INITIALLY BE DOMINATED BY SHORT
  PERIOD WIND GENERATED WAVES THROUGH TUESDAY NIGHT...THEN HEAVY
  WEST TO NORTHWEST SWELL WITH A PERIOD OF 10 TO 11 SECONDS WILL
  DEVELOP WEDNESDAY INTO WEDNESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

HTTP://WWW.WEATHER.GOV/MEDFORD

STOCKTON
4 follow-up statements
716 
WHUS76 KMFR 191011
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
311 AM PDT TUE MAR 19 2013

PZZ370-376-192315-
/O.EXT.KMFR.GL.W.0005.130319T2100Z-130320T1500Z/
/O.CON.KMFR.SE.W.0008.130319T2100Z-130321T0600Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
311 AM PDT TUE MAR 19 2013

...GALE WARNING NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM
PDT WEDNESDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 11 PM PDT WEDNESDAY...

THE GALE WARNING IS NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 AM PDT WEDNESDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT
FROM 2 PM THIS AFTERNOON TO 11 PM PDT WEDNESDAY. 

* WINDS: SOUTH WINDS WILL INCREASE TO 20 TO 30 KNOTS THIS
  AFTERNOON ...THEN WINDS WILL INCREASE TO GALE FORCE 35 TO 40
  KNOTS WITH OCCASIONAL GUSTS TO 50 KT THIS EVENING INTO TONIGHT.
  STRONGEST WINDS ARE EXPECTED IN THE LATE EVENING AND OVERNIGHT.
  WINDS WILL GRADUALLY DECREASE DURING THE MORNING ON WEDNESDAY
  AND VEER TO THE WEST.

* SEAS: COMBINED SEAS...DOMINATED BY SHORT PERIOD WIND
  WAVES...WILL BUILD TO 5 TO 9 FEET THIS AFTERNOON THEN INCREASE
  TO 10 TO 16 FEET THIS EVENING AND TONIGHT. SEAS WILL WILL
  PERSIST EARLY WEDNESDAY MORNING. SEAS WILL GRADUALLY LOWER TO 10
  TO 13 FEET WEDNESDAY AFTERNOON AND EVENING...BECOMING DOMINATED
  BY A 10 TO 11 SECOND NORTHWEST SWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ350-356-192315-
/O.EXT.KMFR.GL.W.0005.130319T2100Z-130320T1500Z/
/O.CON.KMFR.SE.W.0008.130319T2100Z-130321T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
311 AM PDT TUE MAR 19 2013

...GALE WARNING NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM
PDT WEDNESDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 11 PM PDT WEDNESDAY...

THE GALE WARNING IS NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 AM PDT WEDNESDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT
FROM 2 PM THIS AFTERNOON TO 11 PM PDT WEDNESDAY. 

* WINDS: SOUTH WINDS WILL INCREASE TO 20 TO 30 KNOTS THIS
  AFTERNOON ...THEN WINDS WILL INCREASE TO GALE FORCE 35 TO 40
  KNOTS WITH OCCASIONAL GUSTS TO 50 KT THIS EVENING INTO TONIGHT.
  STRONGEST WINDS ARE EXPECTED IN THE LATE EVENING AND OVERNIGHT.
  WINDS WILL GRADUALLY DECREASE DURING THE MORNING ON WEDNESDAY
  AND VEER TO THE WEST.

* SEAS: COMBINED SEAS...DOMINATED BY SHORT PERIOD WIND
  WAVES...WILL BUILD TO 7 TO 10 FEET THIS AFTERNOON THEN INCREASE
  TO 12 TO 16 FEET THIS EVENING AND TONIGHT. SEAS WILL WILL
  PERSIST INTO EARLY WEDNESDAY MORNING. SEAS OF 11 TO 15 FEET WILL
  CONTINUE WEDNESDAY AFTERNOON AND EVENING...BECOMING DOMINATED
  BY A 10 TO 11 SECOND NORTHWEST SWELL.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
999 
WHUS76 KMFR 191636
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
936 AM PDT TUE MAR 19 2013

PZZ370-376-200000-
/O.CON.KMFR.GL.W.0005.130319T2100Z-130320T1500Z/
/O.CON.KMFR.SE.W.0008.130319T2100Z-130321T0600Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
936 AM PDT TUE MAR 19 2013

...GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 AM PDT WEDNESDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 11 PM PDT WEDNESDAY...

* WINDS: SOUTH INCREASING TO 20 TO 30 KNOTS THIS AFTERNOON THEN
  INCREASING TO GALE FORCE 35 TO 45 KNOTS WITH OCCASIONAL STORM
  FORCE GUSTS TO 55 KT THIS EVENING AND CONTINUING INTO WEDNESDAY
  MORNING. WINDS WILL SHIFT WEST AND DIMINISH TO 10 TO 20 KT BY
  LATE WEDNESDAY MORNING.

* SEAS: COMBINED SEAS...DOMINATED BY SHORT PERIOD WIND WAVES...
  WILL BUILD TO 10 TO 15 FEET BY LATE AFTERNOON AND RISE TO 14 TO
  17 FEET THIS EVENING AND CONTINUE THROUGH WEDNESDAY MORNING.
  SEAS WILL GRADUALLY LOWER TO 10 TO 13 FEET BY WEDNESDAY EVENING.

* TIMING AND LOCATIONS: THE STRONGEST WINDS AND STEEPEST SEAS ARE
  EXPECTED LATE THIS EVENING THROUGH WEDNESDAY MORNING NEAR CAPE
  BLANCO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ350-356-200000-
/O.CON.KMFR.GL.W.0005.130319T2100Z-130320T1500Z/
/O.CON.KMFR.SE.W.0008.130319T2100Z-130321T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
936 AM PDT TUE MAR 19 2013

...GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 AM PDT WEDNESDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 11 PM PDT WEDNESDAY...

* WINDS: SOUTH INCREASING TO 20 TO 30 KNOTS THIS AFTERNOON THEN
  INCREASING TO GALE FORCE 35 TO 45 KNOTS WITH OCCASIONAL STORM
  FORCE GUSTS TO 55 KT THIS EVENING AND CONTINUING INTO WEDNESDAY
  MORNING. WINDS WILL SHIFT WEST AND DIMINISH TO 10 TO 20 KT BY
  LATE WEDNESDAY MORNING.

* SEAS: COMBINED SEAS...DOMINATED BY SHORT PERIOD WIND WAVES...
  WILL BUILD TO 10 TO 15 FEET BY LATE AFTERNOON AND RISE TO 14 TO
  17 FEET THIS EVENING AND CONTINUE THROUGH WEDNESDAY MORNING.
  SEAS WILL GRADUALLY LOWER TO 10 TO 13 FEET BY WEDNESDAY EVENING.

* TIMING AND LOCATIONS: THE STRONGEST WINDS AND STEEPEST SEAS ARE
  EXPECTED LATE THIS EVENING THROUGH WEDNESDAY MORNING NEAR CAPE
  BLANCO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

WRIGHT
016 
WHUS76 KMFR 192356
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
456 PM PDT TUE MAR 19 2013

PZZ370-376-201300-
/O.CON.KMFR.GL.W.0005.000000T0000Z-130320T1500Z/
/O.CON.KMFR.SE.W.0008.000000T0000Z-130321T0600Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
456 PM PDT TUE MAR 19 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT WEDNESDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT
WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT WEDNESDAY. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT
WEDNESDAY. 

* WINDS: SOUTH GALES FORCE 35 TO 45 KNOTS WITH OCCASIONAL STORM
  FORCE GUSTS TO 55 KT THIS EVENING AND CONTINUING INTO WEDNESDAY
  MORNING. WINDS WILL SHIFT WEST AND DIMINISH TO 10 TO 20 KT BY
  LATE WEDNESDAY MORNING.

* SEAS: COMBINED SEAS...DOMINATED BY SHORT PERIOD WIND WAVES...
  WILL BUILD TO 14 TO 17 FEET THIS EVENING AND CONTINUE THROUGH
  WEDNESDAY MORNING. SEAS WILL GRADUALLY LOWER TO 10 TO 13 FEET BY
  WEDNESDAY EVENING.

* TIMING AND LOCATIONS: THE STRONGEST WINDS AND STEEPEST SEAS 
  ARE EXPECTED LATE THIS EVENING THROUGH WEDNESDAY MORNING NEAR 
  CAPE BLANCO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ350-356-201300-
/O.CON.KMFR.GL.W.0005.000000T0000Z-130320T1500Z/
/O.CON.KMFR.SE.W.0008.000000T0000Z-130321T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
456 PM PDT TUE MAR 19 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT WEDNESDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT
WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT WEDNESDAY. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT
WEDNESDAY. 

* WINDS: SOUTH GALES 35 TO 45 KNOTS WITH OCCASIONAL STORM FORCE
  GUSTS TO 55 KT THIS EVENING AND CONTINUING INTO WEDNESDAY
  MORNING. WINDS WILL SHIFT WEST AND DIMINISH TO 10 TO 20 KT BY
  LATE WEDNESDAY MORNING.

* SEAS: COMBINED SEAS...DOMINATED BY SHORT PERIOD WIND WAVES...
  WILL BUILD TO 14 TO 17 FEET THIS EVENING AND CONTINUE THROUGH
  WEDNESDAY MORNING. SEAS WILL GRADUALLY LOWER TO 10 TO 13 FEET BY
  WEDNESDAY EVENING.

* TIMING AND LOCATIONS: THE STRONGEST WINDS AND STEEPEST SEAS 
  ARE EXPECTED LATE THIS EVENING THROUGH WEDNESDAY MORNING NEAR 
  CAPE BLANCO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
881 
WHUS76 KMFR 200031
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
531 PM PDT TUE MAR 19 2013

PZZ370-376-201345-
/O.UPG.KMFR.GL.W.0005.000000T0000Z-130320T1500Z/
/O.NEW.KMFR.SR.W.0001.130320T0031Z-130320T0900Z/
/O.CON.KMFR.SE.W.0008.000000T0000Z-130321T0600Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
531 PM PDT TUE MAR 19 2013

...STORM WARNING IN EFFECT UNTIL 2 AM PDT WEDNESDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS UPGRADED THE GALE
WARNING TO A STORM WARNING...WHICH IS IN EFFECT UNTIL 2 AM PDT
WEDNESDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM 
PDT WEDNESDAY.

* WINDS: SOUTH GALES 35 TO 45 KNOTS WILL INCREASE TO STORM FORCE
  GUSTS TO 55 KT THIS EVENING AND CONTINUE INTO TONIGHT. WINDS
  WILL GRADUALLY DECREASE TO SOUTH GALES 35 KTS BY EARLY WEDNESDAY
  MORNING.

* SEAS: COMBINED SEAS...DOMINATED BY SHORT PERIOD WIND WAVES...
  WILL BUILD TO 14 TO 17 FEET AND CONTINUE THROUGH WEDNESDAY
  MORNING. SEAS WILL GRADUALLY LOWER TO 10 TO 13 FEET BY WEDNESDAY
  EVENING.

* TIMING AND LOCATIONS: THE STRONGEST WINDS AND STEEPEST SEAS ARE
  EXPECTED THROUGH WEDNESDAY MORNING NEAR CAPE BLANCO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL
VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ350-356-201345-
/O.UPG.KMFR.GL.W.0005.000000T0000Z-130320T1500Z/
/O.NEW.KMFR.SR.W.0001.130320T0031Z-130320T0900Z/
/O.CON.KMFR.SE.W.0008.000000T0000Z-130321T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
531 PM PDT TUE MAR 19 2013

...STORM WARNING IN EFFECT UNTIL 2 AM PDT WEDNESDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS UPGRADED THE GALE
WARNING TO A STORM WARNING...WHICH IS IN EFFECT UNTIL 2 AM PDT
WEDNESDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM
PDT WEDNESDAY.

* WINDS: SOUTH GALES 35 TO 45 KNOTS INCREASE TO STORM FORCE GUSTS
  TO 55 KT THIS EVENING AND CONTINUING INTO TONIGHT. WINDS WILL
  GRADUALLY DECREASE TO SOUTH GALES 35 KTS BY EARLY WEDNESDAY
  MORNING. 

* SEAS: COMBINED SEAS...DOMINATED BY SHORT PERIOD WIND WAVES...
  WILL BUILD TO 14 TO 17 FEET AND CONTINUE THROUGH WEDNESDAY
  MORNING. SEAS WILL GRADUALLY LOWER TO 10 TO 13 FEET BY WEDNESDAY
  EVENING.

* TIMING AND LOCATIONS: THE STRONGEST WINDS AND STEEPEST SEAS ARE
  EXPECTED THROUGH WEDNESDAY MORNING NORTH OF GOLD BEACH TO NEAR
  CAPE BLANCO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL
VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Mar 18, 9:13 AM PDT, 5 hours 42 minutes earlier.

Area forecast discussion, Mar 18, 9:13 AM PDT, 5 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
913 AM PDT MON MAR 18 2013

.DISCUSSION...NO UPDATE IS NECESSARY THIS MORNING. SOME CLOUDS ARE
BANKED UP AGAINST THE UMPQUA DIVIDE THIS MORNING, BUT THESE SHOULD
BURN OFF BY LATE MORNING. THEN, HIGH AND MID LEVEL CLOUDS WILL
INCREASE LATER TODAY AND TONIGHT IN ADVANCE OF A WARM FRONT THAT
WILL BRING SOME PRECIPITATION TO THE COAST AS EARLY AS TUESDAY
AFTERNOON, THEN OVERSPREAD MOST OF THE WEST SIDE TUESDAY NIGHT. A
STRONG COLD FRONT WILL MOVE ONSHORE VERY LATE TUESDAY NIGHT OR
EARLY WEDNESDAY MORNING THEN SHIFT EAST OF THE CASCADES WEDNESDAY
AFTERNOON. THE PREVIOUS SHIFT DID AN EXCELLENT JOB HIGHLIGHTING
THE EXPECTED IMPACTS WITH THIS SYSTEM. WILL SEE IF ANY OF THESE
NEED FINE TUNING TODAY. PLEASE SEE PREVIOUS DISCUSSION BELOW.
SPILDE

&&

.AVIATION...STRATUS IS BANKED UP AGAINST THE UMPQUA DIVIDE THIS
MORNING WITH THE REST OF THE REGION JUST SEEING HIGH CLOUDS.
OFFSHORE FLOW ALONG THE COAST IS KEEPING THE COAST CLEAR AS WELL
AS THE INNER COASTAL WATERS. MID CLOUDS THICKEN AND LOWER
TONIGHT...DROPPING DOWN TO AND OBSCURING HIGHER TERRAIN LATE
TONIGHT AS A COLD FRONT MOVES CLOSER TO THE COAST.

&&

.PREV DISCUSSION... /ISSUED 327 AM PDT MON MAR 18 2013/

DISCUSSION...CURRENT SATELLITE IMAGE SHOWS A FEW HIGH CLOUDS MOVING
FROM THE WEST. LIGHT OFFSHORE FLOW HAS RESULTED IN DECREASING CLOUD
COVER OVER THE MARINE WATERS. HOWEVER COULD NOT RULE OUT PATCHY FOG
AND LOW CLOUDS NEAR COOS BAY AROUND DAYBREAK. TODAY WILL BE THE CALM
BEFORE THE STORM. DRY AND MILD WEATHER IS EXPECTED TODAY.

MODELS ARE IN FAIRLY GOOD AGREEMENT SHOWING A WARM FRONT APPROACHING
THE AREA LATE TONIGHT WITH PRECIPITATION ARRIVING AT THE COAST EARLY
TUESDAY TUESDAY AFTERNOON...THEN SPREADING INLAND TUESDAY NIGHT.
SOUTHWEST FACING SLOPES OF THE COAST RANGE BETWEEN CURRY AND WESTERN
JOSEPHINE COUNTIES STAND THE BEST CHANCE OF PICKING UP MODERATE TO
HEAVY PRECIPITATION WITH 1-2 INCHES POSSIBLE FROM TUESDAY EVENING
INTO WEDNESDAY MORNING. WHILE NO FLOODING IS EXPECTED...THERE IS A
CONCERN FOR RAPID RISES ON RIVERS AND STREAMS DUE TO A COMBINATION
OF HEAVY PRECIPITATION AND SNOWMELT. DAY SHIFT MAY NEED CONSIDER AN
ESF IF CONDITIONS STILL LOOK FAVORABLE FOR RAPID RISES. MODERATE TO
HEAVY PRECIPITATION IS ALSO EXPECTED TO IMPACT THE CASCADES...BUT
STORM TOTALS WILL BE LESS. SNOW LEVELS TUESDAY AND TUESDAY NIGHT
WILL BE HIGH...SO SNOW ACCUMULATION SHOULD BE LIMITED TO ABOVE 7000
FEET IN THE CASCADES.

THE GFS HAS NOW COME INTO AGREEMENT WITH THE TIMING OF THE COLD
FRONT WHICH IS EXPECTED TO MOVE INTO THE NORTHWEST PART OF THE CWA
WEDNESDAY MORNING...THEN PUSH SOUTHEAST DURING THE DAY. SNOW LEVELS
WEDNESDAY START OUT AROUND 5500 FEET...BUT WILL QUICKLY LOWER LATE
IN THE MORNING THROUGH THE AFTERNOON AND THERE COULD BE POTENTIAL
ROAD IMPACTS FOR ANYONE HEADING UP TOWARDS CRATER AND DIAMOND
LAKE...WILLAMETTE PASS AND LAKE OF THE WOODS BY TUESDAY EVENING.

MODERATE TO STRONG WINDS IS THE NEXT IMPACT. THE AREAS OF CONCERN
WILL BE IN THE SHASTA VALLEY LATE TUESDAY AFTERNOON THROUGH
WEDNESDAY AND PARTS OF KLAMATH...LAKE AND MODOC COUNTY TUESDAY
EVENING INTO WEDNESDAY EVENING. MODELS SHOW 700MB WINDS PEAKING OUT
NEAR 50 KTS TUESDAY EVENING EAST OF THE CASCADES AND THERE IS THE
POTENTIAL FOR WIND GUST NEAR 50 MPH IN THE SHASTA VALLEY. CONFIDENCE
IS MODERATE TO HIGH WE'LL REACH WIND ADVISORY CRITERIA IN THESE
LOCATIONS.

THE UPPER TROF SWINGS THROUGH THE AREA WEDNESDAY NIGHT WITH
PRECIPITATION DECREASING OVER MANY LOCATIONS. HOWEVER IT WILL
PERSIST OVER THE CASCADES INTO EARLY THURSDAY MORNING. WEAK
SHORTWAVE RIDGING BUILDS IN THURSDAY MORNING...THEN QUICKLY FLATTENS
OUT AS ANOTHER SHORTWAVE COMES IN FROM THE NORTHWEST THURSDAY
AFTERNOON KEEPING THE CHANCE OF PRECIPITATION MAINLY ALONG AND NORTH
OF THE UMPQUA DIVIDE AND CASCADES. -PETRUCELLI

AVIATION...BASED ON THE 18/06Z TAF CYCLE.

A BAND OF MVFR CIGS EXTENDS FROM THE COQUILLE BASIN ACROSS THE
COASTAL RANGE INTO THE UMPQUA BASIN. THIS BAND WILL EXPAND ACROSS
THE UMPQUA BASIN OVERNIGHT AND PERSIST UNTIL AROUND 18Z MONDAY
MORNING. OTHERWISE...CONDITIONS ARE VFR UNDER MOSTLY CLEAR SKIES.
MID AND HIGH CLOUDS WILL SLOWLY INCREASE FROM THE WEST MONDAY
AFTERNOON INTO MONDAY NIGHT AHEAD OF A WARM FRONT.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

CA...NONE.

PACIFIC COASTAL WATERS...GALE WATCH FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT FOR
     PZZ350-356-370-376.
     HAZARDOUS SEAS WATCH FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY
     NIGHT FOR PZZ350-356-370-376.

MAS/SVEN

In the hours before

Special weather statement, Mar 18, 2:04 PM PDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
204 PM PDT MON MAR 18 2013

ORZ021-022-024-191015-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
BANDON...PORT ORFORD...COQUILLE...BROOKINGS...HARBOR...
GOLD BEACH...GRANTS PASS...CAVE JUNCTION
204 PM PDT MON MAR 18 2013

...HEAVY RAIN TUESDAY INTO WEDNESDAY...

AFTER A STRETCH OF MOSTLY DRY AND MILD WEATHER, A POTENT SPRING
STORM WILL CHANGE CONDITIONS ON TUESDAY. THE STORM WILL PERSIST
THROUGH MUCH OF THE DAY ON WEDNESDAY BEFORE MOVING TO THE EAST
EARLY THURSDAY.

THIS STORM WILL BRING MODERATE AMOUNTS OF RAIN TO THE COAST AND
COASTAL MOUNTAINS. THE RAIN WILL START EARLY TUESDAY MORNING AND
PERSIST UNTIL LATE WEDNESDAY EVENING. MUCH OF THE AREA WILL HAVE 1
TO 2 INCHES OF RAIN, BUT AMOUNTS IN THE COASTAL CURRY COUNTY
MOUNTAINS WILL SEE UPWARDS OF 3 INCHES. THE PERIOD OF HEAVIEST
RAIN WILL BE TUESDAY EVENING UNTIL MID MORNING ON WEDNESDAY.

SNOW LEVELS WITH THIS SYSTEM WILL BE NEAR 6000 FT INITIALLY. SOME
SNOW MELT COMBINED WITH THE HEAVY RAINFALL WILL LEAD TO RAPID RISES
ON SOME OF THE AREA RIVERS, CREEKS AND STREAMS. NO MAIN STEM RIVER
FLOODING IS EXPECTED AT THIS TIME.

ORZ027-028-191015-
SOUTH CENTRAL OREGON CASCADES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
INCLUDING THE CITIES OF...CRATER LAKE...CRESCENT LAKE...
DIAMOND LAKE...UNION CREEK...HOWARD PRAIRIE...SISKIYOU SUMMIT
204 PM PDT MON MAR 18 2013

...A PERIOD OF MODERATE SNOW AND GUSTY WINDS TUESDAY AND
WEDNESDAY...

AFTER A STRETCH OF RELATIVELY DRY AND MILD WEATHER, A POTENT SPRING
STORM WILL CHANGE CONDITIONS ON TUESDAY. THE STORM WILL PERSIST
THROUGH MUCH OF THE DAY ON WEDNESDAY BEFORE MOVING TO THE EAST
EARLY THURSDAY.

PRECIPITATION WILL START TUESDAY AFTERNOON. INITIALLY...SNOW LEVELS
WILL BE NEAR 6000 FEET. A SHARP COLD FRONT WILL DROP SNOW LEVELS
QUICKLY WEDNESDAY MORNING. SNOW ACCUMULATIONS BY WEDNESDAY NIGHT
WILL RANGE FROM 4 TO 8 INCHES. HIGHER ELEVATIONS AND FAVORED
AREAS SUCH AS CRATER LAKE AND DIAMOND LAKE COULD SEE NEAR 1 FOOT
OF ACCUMULATION. THE HEAVIEST AMOUNTS OF SNOW WILL FALL NORTH OF
HIGHWAY 140 FROM EARLY WEDNESDAY MORNING AND WEDNESDAY EVENING.

STRONG SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE ALSO
ANTICIPATED. THIS WILL LEAD TO SOME BLOWING SNOW AND REDUCED
VISIBILITIES. THOSE PLANNING TO TRAVEL IN THESE AREAS SHOULD BE
PREPARED FOR A RETURN TO HARSH WINTER CONDITIONS.

CAZ085-ORZ029-191015-
MODOC COUNTY-KLAMATH BASIN-
INCLUDING THE CITIES OF...ALTURAS...ALTAMONT...KLAMATH FALLS
204 PM PDT MON MAR 18 2013

...GUSTY WINDS TUESDAY NIGHT INTO WEDNESDAY...

AFTER A STRETCH OF MAINLY DRY AND MILD WEATHER, A POTENT SPRING
STORM WILL CHANGE CONDITIONS ON TUESDAY. WINDS WILL INCREASE LATER
TUESDAY THEN BECOME GUSTY OVERNIGHT INTO WEDNESDAY. WINDS OF 25
TO 35 MPH WITH GUSTS TO NEAR 50 MPH ARE POSSIBLE.

ORZ023-026-191015-
CENTRAL DOUGLAS COUNTY-JACKSON COUNTY-
INCLUDING THE CITIES OF...DRAIN...ELKTON...ROSEBURG...SUTHERLIN...
GREEN...MYRTLE CREEK...CANYONVILLE...GLENDALE...MEDFORD...ASHLAND
204 PM PDT MON MAR 18 2013

...A PERIOD OF GUSTY WINDS POSSIBLE LATE TUESDAY NIGHT INTO
WEDNESDAY MORNING...

A STRONG PACIFIC COLD FRONT WILL PUSH THROUGH THE AREA LATER
TUESDAY NIGHT INTO WEDNESDAY MORNING. THIS MAY RESULT IN SOUTH
WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH.

SPILDE

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 2:00 PM PDTHigh Wind WatchMFRCoos, Curry, Douglas, Klamath, Lake24 hr
Mar 18, 2:00 PM PDTWind AdvisoryMFRKlamath, Lake36 hr
Mar 18, 2:55 PM PDTHazardous Seas WarningMFR54 hr

Nearby

Gale Warnings in Oregon, 2013Every gale warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.